For a week now I've been getting just 30-60 minutes' relief out of 40, 60 even 75mg of morphine. That's a ridiculously bad return, when you consider all the side effects I have to put up with.
The last two days though, I've taken top-up pills because the pain has been ramping up, and within half an hour it's actually been twice as bad! It happened last night going to bed, both on the quick- and the slow-release pills. I take them an hour apart, which meant an hour and a half after I started, I was in bloody agony.
Then today it happened with both the slow- and quick-release pills, at both lunch and tea. So four doses each made the pain worse, plus the dose I took an hour ago - same thing.
When that's happened, I'm stuck - it's the meds that have made the pain worse, so there's nothing I can take to try and ease it.
As a consequence of all this, I've taken less tonight than normally - if it's not going to help, I'm not taking the bloody stuff. So I've taken at least 30mg less than I usually do going to bed. The pain isn't great, but I'm sure if I took something, it would just get worse. And I can do without that.
Woke up with bad back and shoulder pain at 2am. Left it for half hour but no good and was keeping me awake do finally risked quick-release pills. It worked - the pain eased. So it's not that the morph always makes it worse, just sometimes. Maybe because of what's going on in my head. Which of course makes it way more complicated - I can't just go 'fuck it, I'll stop taking it'. Typical.
Posted from Blogium for iPhone